Alert archive / Kentucky / Tornado Warnings in 2022

Tornado Warning 8, NWS Wilmington, OH

April 13, 2022Bracken County, Pendleton County, Kentucky

NWS Wilmington, OH issued this tornado warning at Apr 13, 2022, 9:39 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2022, 9:39 PM EDT (01:39 UTC)
Expired
Apr 13, 2022, 10:15 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Bracken County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 9:44 PM EDTTSTM WND DMGFalmouth, KYA COUPLE OF SMALL TREES REPORTED DOWN IN FALMOUTH. TIME ESTIMATED FROM RADAR.
Apr 13, 9:46 PM EDTTSTM WND GST 49Kk62 Falmouth Apt, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WFUS51 KILN 140139
TORILN
KYC023-191-140215-
/O.NEW.KILN.TO.W.0008.220414T0139Z-220414T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
939 PM EDT Wed Apr 13 2022

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Bracken County in northern Kentucky...
  Southeastern Pendleton County in northern Kentucky...

* Until 1015 PM EDT.
    
* At 939 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Falmouth, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Falmouth, Brooksville, Morgan, Browning Corner, Woolcutt, Neave,
  Milford, Berlin, Parina, Powersville, Lenoxburg, Santa Fe, Kincaid
  Lake State Park, Catawba, Johnsville, Gene Snyder Airport, Rock
  Springs, Petra, Chatham and Mckinneysburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3856 8422 3857 8420 3858 8421 3856 8442
      3871 8444 3877 8408 3868 8397 3860 8404
      3860 8405 3859 8405 3861 8408 3860 8408
      3855 8414 3856 8418 3855 8421
TIME...MOT...LOC 0139Z 251DEG 48KT 3858 8439 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
731 
WWUS51 KILN 140153
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
953 PM EDT Wed Apr 13 2022

KYC191-140203-
/O.CAN.KILN.TO.W.0008.000000T0000Z-220414T0215Z/
Pendleton KY-
953 PM EDT Wed Apr 13 2022

...THE TORNADO WARNING FOR SOUTHEASTERN PENDLETON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3856 8422 3857 8420 3859 8420 3861 8421
      3875 8422 3877 8408 3868 8397 3860 8404
      3860 8405 3859 8405 3861 8408 3860 8408
      3855 8414 3856 8418 3855 8421
TIME...MOT...LOC 0153Z 255DEG 44KT 3863 8417 

$$

KYC023-140215-
/O.CON.KILN.TO.W.0008.000000T0000Z-220414T0215Z/
Bracken KY-
953 PM EDT Wed Apr 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR BRACKEN
COUNTY...
    
At 953 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Brooksville, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Brooksville, Santa Fe, Woolcutt, Neave, Milford, Johnsville, Berlin,
Rock Springs, Petra, Chatham, Parina and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3856 8422 3857 8420 3859 8420 3861 8421
      3875 8422 3877 8408 3868 8397 3860 8404
      3860 8405 3859 8405 3861 8408 3860 8408
      3855 8414 3856 8418 3855 8421
TIME...MOT...LOC 0153Z 255DEG 44KT 3863 8417 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
164 
WWUS51 KILN 140211
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1011 PM EDT Wed Apr 13 2022

KYC023-140220-
/O.EXP.KILN.TO.W.0008.000000T0000Z-220414T0215Z/
Bracken KY-
1011 PM EDT Wed Apr 13 2022

...THE TORNADO WARNING FOR BRACKEN COUNTY WILL EXPIRE AT 1015 PM
EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 3856 8422 3857 8420 3859 8420 3861 8421
      3875 8422 3877 8408 3868 8397 3860 8404
      3860 8405 3859 8405 3861 8408 3860 8408
      3855 8414 3856 8418 3855 8421
TIME...MOT...LOC 0210Z 251DEG 48KT 3871 8389 

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 13, 7:49 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 13, 7:49 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
749 PM EDT Wed Apr 13 2022

.SYNOPSIS...
A cold front will quickly move through the region tonight with
showers and storms likely. High pressure will build in on
Thursday, providing mostly sunny skies and cooler temperatures.
Next chance of precipitation arrives Friday night with a
reinforcing shot of chilly air heading into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms will move quickly through the region
this evening ahead of a sharp cold front. Strongest storms will
affect southwest CWA and Cincy metro area within the next 1-3
hours with an initial line of thunderstorms containing wind
gusts to 40 mph, higher in any more organized storms. Remainder
of the CWA will see some isolated thunder with widespread
showers spreading eastward.

Behind the line of showers/storms, the front will rush in late
bringing perhaps another line of gusty showers, then falling
temperatures. Northwesterly gusts could reach 25-35 mph
immediately following the front with the initial cold air
advection. Lows will range from around 40 in the west to near
50 in the southeast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Rapid clearing will occur early Thursday morning, providing a
sunny and breezy day. Despite the cold air advection, warm mid-
April sunshine leads to high temperatures in the upper 50s to
lower 60s by afternoon.

The surface high quickly shifts to the central Appalachians by
Thursday night, causing winds to shift back to the southwest.
However, clear skies will allow temperatures to drop into the
lower 40s by early Friday morning.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
On Friday, the closed low continues its slow trek eastward through
Quebec. Deterministic models are picking up on some pcpn being
forced at the surface as some vorticity lobes are wrapped around the
southern base of the low. However, confidence (as well as moisture)
is limited, so kept slight pops for areas south with chance in areas
north for Friday night into Saturday morning.

Warmer temperatures can be expected in the southern CWA for Friday,
with highs in the upper 60s/ low 70s, however, additional cloud
cover and slightly higher PoPs in the north will keep those
counties a bit cooler, with highs in the low/mid 60s. Additionally,
kept winds higher in the north where the lingering pressure gradient
is a bit tighter with gusts between 20-25kts Friday daylight hours.

Some decent cold air advection allows for cooler temperatures over
the weekend, with highs on Saturday in the low 50s to the north, low
60s to the south. Continuing this trend, lows Sunday morning drop
into the mid to low 30s for the entire CWA. These temperatures,
combined with clear skies and calmer conditions will promote frost
development across much of the area. Will add more on this as we get
closer and add a note in the HWO for areas where the frost/freeze
program has been initiated.

Decent consensus between deterministic models that the (much talked
about) upper level low will finally be off to the east by Saturday
night (the Euro is a bit sluggish with this). Mid-level ridging and
surface high pressure builds into the area Sunday morning. This will
allow for a dry Easter Sunday, albeit cooler, with highs in the
low/mid 50s .

Pcpn returns again as models come into somewhat better agreement (in
terms of location and timing) on the next system that is brought
into the area. A mid level trough digs down into the north central
plains and Ohio Valley from Sunday night through Tuesday, with its
associated surface low occluding rapidly as it travels over the
plains and into our area, bringing pcpn along with it Monday into
Tuesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of thunderstorms will hit CVG/LUK between 1 and 1:30Z with
widespread showers and an occasional thunderstorm affecting DAY
and ILN closer to 2-3Z, and showers with a slight chance of
thunder. Left thunder out of central OH TAF sites attm, will
amend if this trend changes in the next few hours. MVFR
cigs/vsbys in showers and storms are expected for a few hours
this evening, dropping to MVFR cigs with lighter showers later
overnight, and clearing early in the day tomorrow.

OUTLOOK...MVFR conditions possible Friday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...CA
AVIATION...Franks
Hazardous weather outlook, Apr 13, 3:28 AM EDT, 18 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Wed Apr 13 2022

OHZ045-046-054>056-063>065-074-140900-
Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Hocking-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

KYZ100-OHZ073-080>082-088-140900-
Lewis-Ross-Highland-Adams-Pike-Scioto-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-140900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Champaign-Clark-Preble-Montgomery-Greene-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ066-073>075-080-KYZ089>099-OHZ070>072-077>079-140900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 13, 8:23 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
823 PM EDT Wed Apr 13 2022

INZ075-080-KYZ089-090-140100-
Switzerland IN-Ohio IN-Carroll KY-Gallatin KY-
823 PM EDT Wed Apr 13 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SWITZERLAND,
CENTRAL CARROLL AND WESTERN GALLATIN COUNTIES THROUGH 900 PM EDT...

At 822 PM EDT, a strong thunderstorm was located 8 miles northeast of
Madison, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Glencoe, Fairview, Ghent, Sparta, Patriot,
Prestonville, Center Square, Braytown, Aberdeen, Interstate 71 at US
Route 127, Steele Bottom and Locust.

This includes I-71 in Kentucky near mile marker 45, and between mile
markers 60 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3874 8526 3869 8520 3893 8520 3893 8514
      3896 8512 3894 8512 3894 8510 3898 8504
      3898 8500 3900 8500 3899 8495 3903 8488
      3897 8483 3891 8488 3889 8481 3874 8480
      3862 8523 3874 8533
TIME...MOT...LOC 0022Z 250DEG 45KT 3885 8532

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hatzos
Special weather statement, Apr 13, 8:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
857 PM EDT Wed Apr 13 2022

KYZ091-092-OHZ077-140130-
Boone KY-Kenton KY-Hamilton OH-
857 PM EDT Wed Apr 13 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
BOONE AND WESTERN HAMILTON COUNTIES THROUGH 930 PM EDT...

At 857 PM EDT, a strong thunderstorm was located over Hidden Valley,
moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Cincinnati, Covington, Florence, Independence, Forest Park, Erlanger,
Newport, Harrison, North College Hill, Edgewood, Elsmere, Wyoming,
Cheviot, Fort Mitchell, Villa Hills, Taylor Mill, Mount Healthy, Fort
Wright, Lawrenceburg and Ludlow.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 2.
 I-74 in Ohio between mile markers 2 and 19.
 I-75 in Kentucky between mile markers 176 and 191.
 I-75 in Ohio between mile markers 0 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3892 8488 3896 8483 3897 8483 3901 8485
      3903 8488 3907 8488 3911 8482 3926 8482
      3929 8450 3893 8450 3889 8479 3890 8481
      3890 8487
TIME...MOT...LOC 0057Z 246DEG 38KT 3916 8482

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hatzos
Local storm report, Apr 13, 9:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     KYMESO OWENTON 5E       38.55N 84.74W
04/13/2022  M50 MPH          OWEN               KY   MESONET

&&

JEG
Special weather statement, Apr 13, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EDT Wed Apr 13 2022

KYZ092-093-140215-
Kenton KY-Campbell KY-
939 PM EDT Wed Apr 13 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KENTON AND CAMPBELL
COUNTIES THROUGH 1015 PM EDT...

At 938 PM EDT, strong thunderstorms were located from Highland
Heights to near Claryville to 6 miles northeast of Crittenden, moving
east at 20 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Covington, Independence, Alexandria, Highland Heights, Taylor Mill,
Claryville, Wilder, New Richmond, Cold Spring, Ryland Heights,
Crestview, Mentor, Fairview, California, Visalia, Grants Lick, Gubser
Mill, White Villa, Campbell County Lake and Fiskburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3880 8455 3904 8451 3900 8430 3897 8430
      3894 8427 3888 8425 3885 8429 3883 8435
TIME...MOT...LOC 0138Z 269DEG 17KT 3902 8445 3890 8448 3882 8450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:23 PM EDTSpecial Weather StatementILNCarroll, Gallatin37 min
Apr 13, 8:30 PM EDTSevere Thunderstorm WarningILNBoone45 min
Apr 13, 8:57 PM EDTSpecial Weather StatementILNBoone, Kenton33 min
Apr 13, 9:02 PM EDTSevere Thunderstorm Warning Considerable damage threatILNGrant, Owen38 min
Apr 13, 9:21 PM EDTTornado WarningILNGrant, Owen, Pendleton24 min
Apr 13, 9:39 PM EDTSpecial Weather StatementILNCampbell36 min
Apr 13, 9:48 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Robertson42 min
Apr 13, 9:55 PM EDTTornado WarningILNBracken, Mason35 min
Apr 13, 10:14 PM EDTSevere Thunderstorm WarningILNLewis46 min

Nearby

Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.